MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. DISPOSABLE GRASPING FORCEPS

AOMORI OLYMPUS CO., LTD. DISPOSABLE GRASPING FORCEPS
Model Number FG-55D
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device was sent to an olympus service center for evaluation.Inspection and testing found the basket could not be closed due to a broken/kinked outer sheath.The investigation is ongoing; therefore, the root cause of the reported event cannot be determined at this time.However, if additional information becomes available this report will be supplemented accordingly.Investigation activities have been opened to manage the actions related to this issue and any required mdr reporting.
 
Event or Problem Description
The customer reported that, during preparation for an unspecified procedure, the catheter was broken at the top of the handle and the basket could not be retracted or extended.Two additional devices were opened and tested with the same result.There was no effect on the patient due to the event.This report is for the first device.The second device is being reported on the medwatch with patient identifier (b)(6).The third device is being reported on the medwatch with patient identifier (b)(6).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.During testing, the returned tube had compressively buckled and was torn.The grasping portion was unable to retract into the tube when the ring was pulled.The grasping section was unable to close even though this portion was not torn.However, when the ring was operated by holding the broken area after the tube was straightened, the grasping portion was able to open and close.A review of the device history record (dhr) found no deviations that could have caused or contributed to the problem described above.The dhr confirmed that the subject device was shipped in accordance with the specifications.A definitive root cause for this issue was not established.However, it is probable that the issue occurred because a compressive force beyond the standard value was applied to open and close the basket.The repetitive excessive force was thought to have caused the proximal end of the tube to buckle and eventually tear/break.The occurrence of the reported problem can be prevented by adhering to the instructions for use (ifu) which states the following: ¿·do not coil the insertion portion with a diameter of less than 15 cm.This could damage the insertion portion.·never use excessive force to open or close the grasping portion.This could damage the instrument.·when the grasping portion does not open and/or close smoothly, do not apply force but set the scope¿s angle back, or move the position of the grasping portion until the basket opens and closes smoothly.If the action is forced, the tube may stretch and the resistance of the handle may increase.Also the calculus may not be retrieved, and/or the grasping portion with calculus engaged may not be removed from the body.¿ olympus will continue to monitor field performance for this device.

Brand Name
DISPOSABLE GRASPING FORCEPS
Common Device Name
DISPOSABLE GRASPING FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer Contact
masaharu hirose
2-248-1 okkonoki
kuroishi-shi, aomori 036-0-357
JA   036-0357
426422891
MDR Report Key15411398
Report Number9614641-2022-00300
Device Sequence Number17521006
Product Code KTI
UDI-Device Identifier04953170375071
UDI-Public04953170375071
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K912120
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-55D
Device Lot Number95K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2022
Supplement Date Received by Manufacturer10/04/2022
Initial Report FDA Received Date09/13/2022
Supplement Report FDA Received Date10/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown